MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature venticular contraction (pvc) cardiac ablation with a vizigo sheath and thermocool sf nav catheter and the patient experienced cardiac tamponade that required pericardiocentesis.Two hours after the start of the procedure, after ablating in the right ventricular outflow tract (rvot) for pvc procedure, during re-mapping, the heartbeat was weakened in cine.Cardiac tamponade was suspected and drainage was performed.The procedure was completed as it was.The physician's opinions on the relationship between the event and the product is that there was no forceful manipulation or excessive ablation during mapping or ablating, but based on the timing of noticing the tamponade, there is a possibility that something was caught by the ablation catheter or the sheath.Transseptal puncture was not performed.Ablation was performed prior to identifying the tamponade.No steam pops were confirmed.No abnormalities observed prior to or during use of the product.Additional information was received.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The possibility that the ablation catheter or sheath caught intracardiac tissue cannot be ruled out.Catheter entrapment did not occur.The physician mentioned about the possibility that the catheter or sheath scratched intracardiac tissue and tamponade occurred.The outcome of the adverse event was improved.The ablation never continued beyond the cut-off values.The generator was set to power control mode.
 
Additional Manufacturer Narrative
During an internal review on 17-aug-2024, noted a correction to the 3500a follow-up #1.Should have included in the h11.Additional manufacturer narrative the following: the bwi product analysis lab received the device for evaluation on 05-aug-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Therefore, should have also processed the following: -h3.No -h6.Type of investigation: type of investigation not yet determined (b21) -h6.Investigation findings: results pending completion of investigation (c21) -h6.Investigation conclusions: conclusion not yet available (d16) additional information was received on 20-aug-2024.The generator parameters: power control mode, temperature cut-off: 43¿, impedance cut-off: min 50¿, max 250 ¿.Noted temperature, impedance, and power: power: 30w.They could not get the detail information on temperature and impedance, as no ablation that can be identified at which the event occurred.No abnormal temperature or impedance was observed in the ablation record.In addition, provided the patient¿s weight.Therefore, processed a4.Weight of the patient and a4.Weight unit.Also provided update to initially reported concomitant product from unk_smartablate generator to smartablate gen.Kit (japan) therefore, updated d10.Concomitant medical products and therapy dates.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 31-jul-2024 clarifying that the sheath used was not the bwi vizigo sheath.The sheath used was the slo ((b)(6) medical sheath).Therefore, the bwi vizigo sheath was re-assessed as not mdr reportable.Updated the d10.Concomitant medical products and therapy dates section to the slo ((b)(6) medical sheath).Additional information was received on 15-aug-2024.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The possibility that the ablation catheter or sheath caught intracardiac tissue cannot be ruled out.The ablation never continued beyond the cut-off value.The adverse event was discovered during use of biosense webster products.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a premature venticular contraction (pvc) cardiac ablation with a thermocool sf nav catheter and the patient experienced cardiac tamponade that required pericardiocentesis.The device evaluation was completed on 23-aug-2024.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was received on 27-aug-2024.No tissue was found on ablation catheter or the sheath.No cardiac damage occurred.During an internal review on (b)(6) 2024, noted a correction to the 3500a initial under the d4.Primary udi number as it should have been processed as (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF NAV
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19869183
Report Number2029046-2024-02553
Device Sequence Number7877350
Product Code LPB
UDI-Device Identifier10846835003192
UDI-Public(01)10846835003192(17)250411(10)30778455L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Catalogue NumberBNI35DDH
Device Lot Number30778455L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/31/2024
08/17/2024
08/23/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date08/21/2024
08/22/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTRELL, 36 ELECTRODES, D-F.; SMARTABLATE GEN. KIT (JAPAN).; SOUNDSTAR ECO SMS 8F CATHETER.; UNK_CARTO 3.; UNK_CARTO VIZIGO SHEATH.; UNK_SMARTABLATE GENERATOR.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight48 KG